Feeling Free! After Stopping Tamoxifen

Feeling Free

It has been one year...since I stopped taking Tamoxifen! How do I feel? Great! I have written several blogs on this website to give a “Chin Up” approach to taking Tamoxifen for breast cancer. This blog is by far my favorite because I want those of you who are wondering to see through my experience.

For all of you wondering how it’s been this year, let me explain. First and foremost, I knew I had to have patience with myself. As hard as that was, I was to look at every side effect ailment as short term. Not a day or a week, but several weeks even months would go by with the ailment before I felt better.

My ailments were as follows: Hot flashes all day long, horrible joint pain that got worse as I continued on “T”. I had muscle soreness in my shoulder and neck, as if having a “stiff” neck most the time. My right knee was sore and my knee cap clicked for 8-9 months. My hips were sore for all of 3 out of 4 1/2 years on “T”. I have had uterine fibroids month to month that felt like I had kidney stones. I had gastrointestinal issues where I ate vegan foods for months during and after taking “T”. I had hemaroid issues for weeks off and on.

Mind you, during this year, I wanted several times to go in to see the doctor because I felt so bad. But in my heart of hearts, I KNEW that with each side effect ailment, it would subside in time. With my faith in God, I perservered and it was shown that it was a temporary side effect.

I felt that I had permanent gastrointestinal issues or IBS. I felt I had Rheumatoid arthritis for a long time. I was patient with myself. I proved that my gut feeling was true. Mind you, before B.C. I was a healthy energetic woman. It was hard for me to accept that these side effects were taking me over and that I wouldn’t feel good again.

Slowly, but surely, I found my energy levels increase. Hot flashes subsided and went away. I was able to go longer durations in my fitness routines. I didn’t feel sleepy or depressed as much. It took a year to reach a really good place where my muscles and joints do not HURT! My hips are back to feeling fine! My gastrointestinal issues? They are better. I still have some issues. The uterine fibroid pains...I go month to month where I may or may not have them. They are not as painful as the past couple years. I may feel a side or back ache but it goes away in a week.

I think that in another six months to a year I will be free of all the side effects. I feel I have a new lease on life! I eat dairy and meat products again. I am not having issues of gurgling and rumbling in my belly as I did when on “T”.

Even though I feel better after stopping “T”, I will never forget that I have to eat right (Organic foods at best) and exercise. Let alone, learn to relax and smell the roses once in awhile. Smile at your neighbor, open a door for a stranger and remember most of all that God loves you!

You may ask, “Don’t you worry that you may get breast cancer again?” I will tell you this, I look at life differently now. Before breast cancer, I had myself stressed and worried a lot. I didn’t exercise as often as I should have nor did I give myself time to stop and smell the roses. Do I worry? Yes, about a lot of things. I look at life through different eyes now. I enjoy more and quite honestly, I don’t worry about getting breast cancer again. If I worry, then I will miss the enjoyment of life. Don’t get me wrong, I will continue to eat right, exercise, wear sunscreen and be cautious in life. It’s always at the back of my mind, having breast cancer, let alone a scar on my chest.

My approach is “Chin UP” my friends. Be patient with yourself during the side effect struggles. Tension and frustration are both hard to get through, I totally understand. I empathize with each and every one of you. I went through the agony, but I did not let it defeat me! Don’t let it defeat you either. Trust yourselves. You will see the light at the end of the tunnel.

God Bless You All,

Sunryz

P.S. What about the weight gain? I lost 6 pounds. My clothes are a bit saggy. I haven’t lost much this first year but anticipate that I will loose more because my energy levels are improving. Hey, I took Tamoxifen for 4 1/2 years, gained 20-25 pounds and went through menopausal symptoms; I can’t expect too many miracles in one year.

So... what do you think? Please leave me a comment.

6 Comments:

  • Vale: Thank you so much for sharing your story with us! It is nice to hear such positive news from someone who has gone through therapy and come out the other side feeling better. I hope that your story inspires others who are starting to take Tamoxifen or another drug as well as those already on them and feeling the side effects.
  • Hodgy: Thank you, Sunryz, for sharing your experience about your coming off Tamoxifen. It is very encouraging to many of the followers on this site. It is only natural that if we have been on Tamoxifen, or any similar drug, for any length of time that the side effects will linger. Patience, a possitive attitude, along with a faith in God will help us overcome the side effects. Thanks again!
  • Sunryz: I appreciate the positive response. That was my intention.
    I hope that this blog will give people hope that there is a light at the end of the tunnel.
    We all must go on :)
  • Sherri: Thank you for sharing. Many of your issues I am facing. Trying to decide whether to stop taking tamoxifen and feel good again or keep on it. Only been on it for a few months. Feel sick every day.
  • Sunryz: Sherri,
    This is Sunryz. Depending on your situation, you and your doctor know what’s best for you.
    Hang in there kiddo!
    Chin UP! Stay positive. Knowledge is golden. Maybe, reading about others issues, and how to relieve your pain, could help you?
    Take good care my friend!
  • viveca: Thank you for sharing. In march I started taking anastrozol three weeks after surgery, but had headache, joint pains and was feeling awful, switched to letrozol and I am doing better. Still joint pain but only my right arm and usually the pain comes at night. I go swimming to the sea almost everyday and have been taking vitamins such as calcuim with magnesium, biotin, b12, acidophilus proBiotic-4, vitamin C and I eat almost everything. Low on meat and sugar. I remain active, feel great and did not have radiation after my surgery but still getting herceptin every three weeks and still 4 to go. Lost my hair but my hair is growing rapidly. The texture is different but have a stronger hair now. Feeling very grateful that everything worked fine for me and hope is doing same for everyone that have gone through this hard learning experience. Hope everyone is well.

Add Your Own Comment:

By clicking 'Submit' you agree to the Site Terms
By entering this site you declare you are 18 or older, you read and agreed to its Terms, Rules & Privacy and you understand that your use of the site's content is made at your own risk and responsibility. Copyright © 2006 - 2018 BC Advisor